Nebraska, 2007

Flood in Nebraska, August 1 to 2, 2007

August 1 to 2, 2007 · NWS OAX · 1 event in 1 county or zone

Slow moving thunderstorms dropped heavy rainfall on nearly saturated soils which produced flooding along the Little Blue River and a few of its tributaries.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Slow moving thunderstorms dropped heavy rainfall on nearly saturated soils which produced flooding along the Little Blue River and a few of its tributaries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 1, 1:50 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Aug 1, 1:50 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT WED AUG 1 2007

.DISCUSSION...
SCATTERED CONVECTION HAD FIRED UP AGAIN EARLY THIS MORNING ALONG
WEAK MID LEVEL SHEAR AXIS AND THETA-E RIDGE STRETCHING FROM EASTERN
NEBRASKA INTO NORTHEAST KANSAS. EXPECT THIS AREA OF CONVECTION TO
CONTINUE INTO WEDNESDAY MORNING SIMILAR TO PAST COUPLE OF DAYS WITH
GRADUAL DEVELOPMENT NORTH AND EAST. ISOLATED STORMS STILL POSSIBLE
THIS AFTERNOON BUT MAIN FOCUS WILL SHIFT NORTH WITH APPROACHING COLD
FRONT. BOTH NAM AND GFS SIMILAR WITH POSITION OF FRONT INTO NORTHEAST
NEBRASKA BY 00Z THEN STALLING IT OUT ACROSS EASTERN NEBRASKA
TONIGHT. GFS LESS GENEROUS WITH ITS QPF THAN NAM BUT WITH SIGNIFICANT
PW INDICATED BY MODELS TO REMAIN ACROSS THE AREA TONIGHT WOULD
APPEAR WETTER NAM HAS THE BETTER IDEA REGARDING LOCALLY HEAVY
RAIN...ESPECIALLY NORTH THROUGH 06Z. CONTINUED CHANCE OF PRECIP
THURSDAY INTO FRIDAY NIGHT AS FRONT WASHES OUT NEAR KANSAS NEBRASKA
BORDER ON THURSDAY THEN BEGINS LIFTING NORTHEAST AS A WARM FRONT
LATE THURSDAY NIGHT INTO FRIDAY NIGHT. NAM FLATTENS RIDGE MORE ON
FRIDAY THAN GFS WHICH RESULTS IN A MORE SOUTHERN PLACEMENT OF THE
QPF ACROSS NEBRASKA. HAVE INCREASED POPS ACROSS THE AREA DURING THIS
TIME. TEMPERATURES WILL REMAIN A CHALLENGE DURING THE PERIOD
DEPENDANT ON EXTENT OF CLOUDS AND RAIN. GENERALLY USED A BLEND OF
MAV/MET GUIDANCE IN THE SHORT TERM.

IN THE EXTENDED...00Z MODELS NOT TOO DIFFERENT IN MAINTAINING TROUGH
ALONG THE WEST COAST AND FLATTENING RIDGE OVER THE CENTRAL CONUS.
NO CHANGE TO FORECAST AT THIS TIME.

&&

.AVIATION...
PLUME OF NEAR 70 DEW POINT TEMPERATURES HAD SPREAD ACROSS EASTERN
NEBRASKA OVERNIGHT. AND COMBINED WITH UPPER LEVEL
IMPULSE...SCATTERED CONVECTION FIRED IN SOUTH CENTRAL NEBRASKA.
THOSE STORMS WILL LIKELY SPREAD SLOWLY NORTHEAST WITH TIME...AND MAY
AFFECT KLNK TAF SITE BEFORE SUNRISE. MORE DEVELOPMENT IS POSSIBLE
THROUGH 00Z AS FAR EAST AS KOMA. OUTSIDE OF THIS CONVECTION...CLEAR
SKIES AND MOIST LOW LEVELS WILL PROVIDE FOR IFR VISIBILITIES AND
CIGS THROUGH SUNRISE NEAR KOFK. THIS SHOULD LIFT THROUGH 15Z.
APPROACHING COLD FRONT AFTER 00Z WILL BRING ANOTHER SHOT OF
CONVECTION FOR NORTHEAST NEBRASKA THEN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT/DERGAN
Hazardous weather outlook, Aug 1, 4:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CDT WED AUG 1 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 AM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE OVER
SOUTHEAST NEBRASKA THIS MORNING WITH ISOLATED THUNDERSTORMS
POSSIBLE ELSEWHERE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.
LOCALIZED FLOODING IS POSSIBLE IN AREAS WHICH RECEIVE HEAVY
RAIN. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND TONIGHT AS A COLD FRONT MOVES INTO THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS WILL REMAIN OVER SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA ON THURSDAY AND THURSDAY NIGHT AND ACROSS ALL
OF EASTERN NEBRASKA AND SOUTHWEST IOWA FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

FOBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jefferson

When
August 1, 7:30 AM CST to August 2, 5:45 PM CST
Where
Jefferson County, 3 mi W of Plymouth to 1 mi SE of Steele City
Cause
Heavy Rain
Property damage
$10,000
Reported by
Official NWS Observations
Coordinates
40.300, -97.037

Heavy rain produced flooding along the Little Blue River in early August 2007. The river at Fairbury reached 19.8 feet around 115 am CDT August 2nd, flood stage is 15 feet. The Little Blue River at Fairbury was above flood stage from around 830 am on August 1st until 645 pm on August 2nd. Although the flooding affected mainly agricultural lowlands, there were at least 10 to 12 spots where the water covered county roads, and Highway 4 was also covered by flood waters for a time.

Fairbury reported 4 inches of rain from the storm with around 8 inches unofficially reported just west of the county line in the town of Alexandria.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38056.